Facebook Pixel
EmpowHER Guest

My 16 yr old daughter has been on birth control pills for 9 months. She has started getting her period every 10-14 days, they last an average of 8 days. What could be the problem?

By Anonymous November 25, 2014 - 8:26am
Rate This

Add a Comment4 Comments


Hello Anonymous,

Welcome to EmpowHER and thank you for coming to us with your question.

You must contact the gynecologist who prescribed the oral contraceptives. It is abnormal to have a period every 10 to 14 days.

Were your daughter's menstrual cycles irregular? Why was she started on oral contraceptives? When did this period pattern start?


November 25, 2014 - 10:16am
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

The oral contraceptives were prescribed mainly for her acne. The abnormal periods started about 6 weeks ago.

November 25, 2014 - 11:17am
Guide (reply to Anonymous)

Hi Anonymous,

Then you need to tell the physician who prescribed the oral contraceptives about this change in her menstrual cycle.


November 26, 2014 - 10:26am
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

Her doctor is having her come in and changing her prescription to a higher dosage.
Thank you!

November 26, 2014 - 10:34am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!